Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 26, NWS Pueblo, CO

July 31, 2010Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 31, 2010, 4:28 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2010, 4:28 PM MDT (22:28 UTC)
Expired
Jul 31, 2010, 6:21 PM MDT
In force
113 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 175 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WGUS55 KPUB 312228
FFWPUB
COC061-099-010130-
/O.NEW.KPUB.FF.W.0026.100731T2228Z-100801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 730 PM MDT

* AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES OF BETWEEN 2 AND 3 INCHES OF  
  RAIN HAS FALLEN OVER THE PAST HOUR...WITH AN ADDITIONAL 1 TO 2     
  INCHES POSSIBLE OVER THE NEXT HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRISTOL...GRANADA...HARTMAN AND HOLLY.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG SANDY CREEK...PAULS ARROYO...ARKANSAS RIVER...PLUM CREEK...NORTH
BEAR CREEK...NORTH BUTTE CREEK...TWO BUTTE CREEK...LITTLE BEAR
CREEK...DRY CREEK...BUFFALO CREEK...CHEYENNE CREEK...WEST HORSE
CREEK...DURKEE CREEK...SOUTH PLUM CREEK...NORTH PLUM CREEK...BOGGS
CREEK...COTTONWOOD CREEK AND WEST WILD HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3764 10204 3765 10239 3764 10240 3764 10245
      3840 10247 3840 10206

$$
2 follow-up statements
402 
WGUS75 KPUB 312327
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT SAT JUL 31 2010

COC061-099-010130-
/O.CON.KPUB.FF.W.0026.000000T0000Z-100801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PROWERS CO-KIOWA CO-
527 PM MDT SAT JUL 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KIOWA AND
EASTERN PROWERS COUNTIES UNTIL 730 PM MDT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL SLOWLY DIMINISHING ACROSS THE 
WARNED AREA. DOPPLER RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN 
HAS FALLEN ACROSS THE AREA OVER THE PAST 2 HOURS...WITH THE HIGHEST 
AMOUNTS ALONG SOUTH OF HIGHWAYS 50 AND 89...SOUTH OF HOLLY AND 
GRANADA...IN SOUTHERN PROWERS COUNTY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRISTOL...GRANADA...HARTMAN AND HOLLY.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BIG SANDY CREEK...PAULS ARROYO...ARKANSAS RIVER...PLUM CREEK...NORTH
BEAR CREEK...NORTH BUTTE CREEK...TWO BUTTE CREEK...LITTLE BEAR
CREEK...DRY CREEK...BUFFALO CREEK...CHEYENNE CREEK...WEST HORSE
CREEK...DURKEE CREEK...SOUTH PLUM CREEK...NORTH PLUM CREEK...BOGGS
CREEK...COTTONWOOD CREEK AND WEST WILD HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3764 10204 3765 10239 3764 10240 3764 10245
      3840 10247 3840 10206

$$
133 
WGUS75 KPUB 010021
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT SAT JUL 31 2010

COC061-099-010035-
/O.CAN.KPUB.FF.W.0026.000000T0000Z-100801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PROWERS CO-KIOWA CO-
621 PM MDT SAT JUL 31 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN KIOWA
AND EASTERN PROWERS COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.  
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3764 10204 3765 10239 3764 10240 3764 10245
      3840 10247 3840 10206

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:15 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 31, 3:15 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT JUL 31 2010

.SHORT TERM...
(TONIGHT AND SUNDAY)

...POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES...

MONSOON REMAINS IN FULL SWING.  AREA OF HEAVY RAIN OVER KIOWA AND
PROWERS COUNTIES IS TRAINING ALONG A BOUNDARY WITH NEAR 70 DEWPOINTS
BEHIND IT.  SO...BIG FLASH FLOOD CONCERNS OVER EASTERN KIOWA AND
PROWERS COUNTIES AT THE PRESENT TIME.  SO FAR...ONLY REPORTS FROM
PROWERS COMMUNICATIONS OF FLOODED FIELDS 4 TO 5 MILES EAST OF LAMAR
ALONG HIGHWAY 50.  FLASH FLOOD WARNING REMAINS IN EFFECT FOR THIS
AREA THROUGH 430 PM.  OTHER CONCERNS OVER THE CHALK AND COTTONWOOD
CREEK BASINS...WEST OF NATHROP AND BUENA VISTA...AT THE PRESENT
TIME.  NOT REALLY HEAVY RAIN IN THAT AREA RIGHT NOW...BUT JUST
ENOUGH TO HAVE ME CONCERNED...IN LIGHT OF THE FLOODING THAT OCCURRED
OUT THAT WAY YESTERDAY.  ANOTHER AREA OF CONCERN...THE LINE OF
STORMS MOVING OFF OF THE SOUTHERN SANGRE DE CRISTOS...ALONG AND WEST
OF THE INTERSTATE...FROM KTAD TO WALSENBURG.  THIS AREA RECEIVED
SOME HEAVY RAIN YESTERDAY SO RUNOFF WILL BE QUICK AND EFFICIENT.
MOST OF THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO WILL
ALSO BE UNDER THE GUN THIS EVENING...AS ATMOSPHERIC MOISTURE REMAINS
HIGH AND STEERING WINDS REMAIN LIGHT.  WHO GETS THE HEAVY RAIN WILL
DEPEND ON RANDOM PROCESSES OF NATURE SUCH AS WHERE OUTFLOW
BOUNDARIES TRACK AND COLLIDE.

TOMORROW...A BIT OF A CHANGE IN THE PATTERN.  IT LOOKS LIKE THE
MONSOONAL PLUME WILL PULL BACK TO THE WEST AND NORTH...FOCUSING
MAINLY ON THE MOUNTAINS AND WEST...BUT ALSO POTENTIALLY CLIPPING
MUCH OF EL PASO COUNTY. SO...FLASH FLOOD WATCH WILL GO INTO EFFECT
FOR THIS AREA FROM NOON UNTIL MIDNIGHT SUNDAY.  FOR THE REST OF THE
PLAINS...IT APPEARS A DRIER SOUTHWESTERLY FLOW WILL CURTAIL THE
HEAVY RAIN THREAT FOR THE TIME BEING. LW

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

ONGOING BUSY WEATHER WILL NECESSITATE A SHORTER EXTENDED DISCUSSION.

THE OVERALL UPPER PATTERN CHANGES VERY LITTLE THROUGH THE EXTENDED
FORECAST PERIOD. THROUGH NEXT SATURDAY...AN UPPER RIDGE OF HI PRES
REMAINS CENTERED OVER THE GULF STATES WHILE A TROUGH OF LOW PRES
PERCOLATES OVER THE PAC NW. A NUMBER OF UPPER DISTURBANCES ROLL
ACROSS THE STATE THROUGH THE PERIOD...WHILE THE PLUME OF MONSOON
MOISTURE CONTINUES TO STREAM UP ACROSS THE DESERT SW AND INTO
COLORADO...PROVIDING A NEARLY CONSTANT FEED OF MOISTURE.
HOWEVER...THERE ARE A FEW CHANGES THAT COULD MEAN DIFFERENCES IN THE
SENSIBLE WEATHER FROM DAY TO DAY.

SUNDAY NIGHT AND MONDAY...MODELS CONTINUE TO INDICATE WIDESPREAD
PCPN FOR THE FORECAST AREA INTO LATE SUNDAY NIGHT...THEN POSSIBLY
ANOTHER ROUND ON MONDAY AS A BOUNDARY DROPS DOWN ACROSS THE PALMER
DVD. NAM AND GFS DISAGREE ON WHERE THIS BOUNDARY WILL SET UP...WITH
THE GFS A BIT FURTHER SOUTH WITH IT...BUT WHERE IT FINALLY SETS UP
WILL SERVE AS A FOCUS AREA FOR PLAINS CONVECTION.

TUESDAY THROUGH THURSDAY...MOISTURE PLUME CONTINUES ACROSS THE 4
CORNERS INTO COLORADO...BUT SEEMS TO BE MORE TIED TO THE HIGHER
TERRAIN. IF THE STATE COULD BE SLICED IN HALF FROM THE NE CORNER TO
THE SW CORNER...THE NORTHWESTERN HALF WOULD HAVE THE GREATEST
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL. THE HEAT IS EXPECTED TO
RETURN TO THE SE CORNER.

FRIDAY AND SATURDAY...LONG RANGE MODELS NOW INDICATE THAT THE
MOISTURE PLUME MIGHT WEAKEN FOR THE FORECAST AREA BY NEXT
WEEKEND...AS THE UPPER FLOW BECOMES MORE WEST TO SOUTHWEST. WILL
MAINTAIN HOT TEMPS AND ISOLATED CONVECTION INITIALLY FIRING OFF THE
HIGHER TERRAIN...THEN SLOWLY MOVING OFF ACROSS THE ADJACENT PLAINS.
MOORE

&&

.AVIATION...
MAIN CONCERNS REVOLVE AROUND HEAVY THUNDERSTORM RAINS AND ASSOCIATED
LOW CIGS/VSBY THIS EVENING AND AGAIN TOMORROW AFTERNOON AND
EVENING.  LOCALLY HEAVY/INTENSE RAINFALL RATES ARE POSSIBLE LEADING
TO SIGNIFICANT REDUCTIONS IN VISIBILITY.   HEAVY RAIN THREAT AREA
WILL PULL BACK TO THE WEST AND NORTH FOR TOMORROW AFTERNOON AND
EVENING...STILL AFFECTING KCOS AND KALS...BUT PROBABLY EASING UP ON
KPUB.  LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ058>068-
072>089-093>097.

FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COZ058>085-087-088.

&&

50/27
Hazardous weather outlook, Jul 31, 6:44 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
644 AM MDT SAT JUL 31 2010

COZ058>089-093>099-011245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
644 AM MDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
AND ADJACENT PLAINS THROUGH THIS EVENING. SMALL HAIL UP TO DIME SIZE
MAY ACCOMPANY THE STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM
LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR
FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR
THE MOUNTAIN AREAS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO
BE SUSCEPTIBLE TO FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PERSISTENT PATTERN WILL KEEP ACTIVE WEATHER ACROSS SOUTHERN
COLORADO THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS AND
SPREAD INTO THE PLAINS WEST IF INTERSTATE 25 AND OVER THE PALMER
DIVIDE THROUGH THE EVENING HOURS. ABUNDANT MOISTURE AND SLOW STORM
MOTIONS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR
FLASH FLOODING...ESPECIALLY OVER LOCATIONS THAT HAVE SEEN HEAVY
RAINFALL FOR CONSECUTIVE DAYS. THERE IS LESS CERTAINTY IN
THUNDERSTORM COVERAGE OVER THE PLAINS WITH THE BEST CHANCES BEING
EARLY NEXT WEEK. THUNDERSTORMS THAT OCCUR THROUGH FRIDAY WILL BE
CAPABLE OF PRODUCING PEA SIZE HAIL AND LIGHTNING IN ADDITION TO
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER SOUTHEAST COLORADO THROUGH THIS EVENING.

44/88

In the hours before

Local storm report, Jul 31, 11:41 AM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HEAVY RAIN       2 W RYE                 37.92N 104.96W
07/31/2010  M1.86 INCH       PUEBLO             CO   TRAINED SPOTTER

            OVERNIGHT TOTAL.

&&

JCERU
Special weather statement, Jul 31, 12:15 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1215 PM MDT SAT JUL 31 2010

COZ095-096-311915-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
1215 PM MDT SAT JUL 31 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CHIVINGTON...OR 26 MILES NORTH OF
LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 31, 3:24 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       4 E LAMAR               38.08N 102.54W
07/31/2010  U0.00 INCH       PROWERS            CO   LAW ENFORCEMENT

            FLOODED FIELDS...BUT FURROWS STILL VISIBLE...BETWEEN
            COUNTY ROADS 12 AND 13...4 TO 5 MILES EAST OF LAMAR ALONG
            HIGHWAY 50.

&&

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:19 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 30, 7:12 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Huerfano, Pueblo3 hr
Jul 30, 7:54 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 30, 8:40 PM MDTFlash Flood WarningPUBHuerfano3 hr
Jul 30, 8:44 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 30, 8:49 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 30, 9:41 PM MDTFlash Flood WarningPUBPueblo3 hr
Jul 30, 10:07 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 30, 10:22 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr
Jul 30, 10:48 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa2 hr
Jul 31, 12:27 AM MDTFlash Flood WarningPUBPueblo3 hr
Jul 31, 1:07 AM MDTAreal Flood AdvisoryPUBKiowa60 min
Jul 31, 1:21 AM MDTFlash Flood WarningPUBLas Animas87 min
Jul 31, 1:37 AM MDTAreal Flood AdvisoryPUBCrowley, Otero, Pueblo3 hr
Jul 31, 3:29 AM MDTFlash Flood WarningPUBPueblo3 hr
Jul 31, 12:59 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Jul 31, 1:11 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Jul 31, 1:26 PM MDTFlash Flood WarningPUBBent, Kiowa, Prowers3 hr
Jul 31, 1:58 PM MDTFlash Flood WarningPUBChaffee78 min
Jul 31, 2:15 PM MDTFlash Flood WarningPUBCostilla, Huerfano, Las Animas3 hr
Jul 31, 3:39 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more32 hr
Jul 31, 4:52 PM MDTAreal Flood AdvisoryPUBBent, Las Animas, Otero, Pueblo2 hr
Jul 31, 5:03 PM MDTFlash Flood WarningPUBTeller3 hr

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.